Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 115, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 19, 2016, 8:56 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 8:56 PM EDT (00:56 UTC)
- Expired
- Jul 19, 2016, 10:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC
The radar
The Wilmington radar (KLTX), 96 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:30 PM EDT | TSTM WND DMG | 1 Sw Lone Oak Mobile Ho, NC | LARGE PINE TREE DOWN ON EASTWOOD TERRACE. |
| Jul 19, 9:45 PM EDT | TSTM WND DMG | Phillips Mobile Home Pa, NC | STRUCTURAL DAMAGE ON TP RD |
| Jul 19, 9:45 PM EDT | NON-TSTM WND GST 46 | Lumberton Municipal Air, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681
WUUS52 KILM 200056
SVRILM
NCC017-047-155-SCC033-200200-
/O.NEW.KILM.SV.W.0115.160720T0056Z-160720T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
856 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 856 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HOWELLSVILLE... OR NEAR LUMBERTON...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...RED SPRINGS...PEMBROKE...FAIRMONT...MAXTON...
ST.
PAULS...CHADBOURN...BLADENBORO...LATTA...ROWLAND...FAIR BLUFF...LAKE
VIEW...BOARDMAN...WHITE OAK...HOWELLSVILLE...TOLARSVILLE...ABBOTTSBURG...
MINTURN AND HAMER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 191 AND 214.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 183 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 34.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 391.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3485 7892 3484 7890 3485 7880 3485 7866
3421 7873 3426 7903 3430 7907 3428 7910
3436 7957 3468 7941 3477 7933 3481 7935
3484 7934 3483 7919 3486 7916
TIME...MOT...LOC 0056Z 004DEG 22KT 3471 7894
HAIL...1.00IN
WIND...60MPH
$$
MBB2 follow-up statements
571
WWUS52 KILM 200150
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EDT TUE JUL 19 2016
NCC017-200159-
/O.CAN.KILM.SV.W.0115.000000T0000Z-160720T0200Z/
BLADEN NC-
950 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BLADEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3484 7891 3483 7890 3474 7886 3471 7882
3465 7881 3457 7886 3451 7884 3448 7887
3446 7880 3422 7878 3426 7903 3430 7907
3428 7910 3434 7946 3473 7937 3477 7933
3481 7935 3484 7934 3483 7919 3485 7917
TIME...MOT...LOC 0149Z 002DEG 17KT 3459 7899
$$
NCC047-155-SCC033-200200-
/O.CON.KILM.SV.W.0115.000000T0000Z-160720T0200Z/
COLUMBUS NC-ROBESON NC-DILLON SC-
950 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHWESTERN COLUMBUS...ROBESON AND CENTRAL DILLON COUNTIES...
AT 949 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HESTERTOWN...OR NEAR LUMBERTON...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...RED SPRINGS...PEMBROKE...FAIRMONT...MAXTON...ST.
PAULS...CHADBOURN...LATTA...ROWLAND...FAIR BLUFF...LAKE VIEW...BOARDMAN...
KEMPER...HOWELLSVILLE...TOLARSVILLE...LITTLE ROCK...HAMER...WAKULLA AND
ELROD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3484 7891 3483 7890 3474 7886 3471 7882
3465 7881 3457 7886 3451 7884 3448 7887
3446 7880 3422 7878 3426 7903 3430 7907
3428 7910 3434 7946 3473 7937 3477 7933
3481 7935 3484 7934 3483 7919 3485 7917
TIME...MOT...LOC 0149Z 002DEG 17KT 3459 7899
HAIL...0.75IN
WIND...60MPH
$$
MBB522
WWUS52 KILM 200201
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1001 PM EDT TUE JUL 19 2016
NCC047-155-SCC033-200211-
/O.EXP.KILM.SV.W.0115.000000T0000Z-160720T0200Z/
COLUMBUS NC-ROBESON NC-DILLON SC-
1001 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLUMBUS...
ROBESON AND CENTRAL DILLON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3484 7891 3483 7890 3474 7886 3471 7882
3465 7881 3457 7886 3451 7884 3448 7887
3446 7880 3422 7878 3426 7903 3430 7907
3428 7910 3434 7946 3473 7937 3477 7933
3481 7935 3484 7934 3483 7919 3485 7917
TIME...MOT...LOC 0200Z 004DEG 22KT 3459 7899
$$
MBBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:26 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 19, 7:26 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 726 PM EDT TUE JUL 19 2016 .SYNOPSIS... Potential for thunderstorms will exist in a hot and humid summertime air mass ahead of cold front. This cold front will drop across the area late Wednesday, bringing drier weather to follow. Temperatures will surge back above normal for the weekend, with the possibility of showers and thunderstorms increasing early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 645 PM Tuesday...One big cluster of strong convection covers much of Brunswick County and will be keeping a close eye on the evolution of this system. Otherwise we are seeing a rather marked decrease in the action with the setting sun. Have updated forecast accordingly to give us slight chance pops until midnight for most places, with a more gradual decrease in pops for Brunswick County. Relevant portion of previous discussion from earlier this afternoon follows: The latest models continue to show main focus of convection along sea breeze and related to a couple of shortwaves moving through from the NW. The upper trough axis will remain just off the east coast but the few shortwaves riding down in the northwest flow will help to trigger storms through tonight. The first shortwave helped to initiate convection over northern Bladen and Pender counties this morning. The steering flow was driving the storms due east. The best shortwave energy will move through North Carolina, especially just north of local forecast area, but it will extend farther south. It will move through this afternoon in time to combine with moderate instability and the sea breeze front to help enhance localized convection. Sfc based CAPE values remain up close to 4000 j/kg with pcp water values over 2 inches, temps around 90 and dewpoint temps into the 70s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 PM Tuesday...Main 500 mb trough will be aligned down the east coast into the Carolinas with trough axis along or just east of the coast. A shortwave moving just off the coast early Wed and any associated convection will be followed by drier air and subsidence aloft. This will leave local area in deep NW-N flow which will help to push a cold front south. The front will still be north of the area to start the day but winds will be veering around to the west ahead of it producing drier downslope air. Lingering moisture along the coast with pcp water values up to 1.8 inches could help trigger some convection earlier in the day, but drier air will continue to make its way in, especially aloft. This should limit overall instability, but localized forcing along sea breeze and front as it drops south may trigger a few storms with greater potential to drive down gusty winds, especially in northeast SC where best instability should remain. By mid aftn pcp water values will be around 1.5 inches as front continues to drop south and reaches into our area from the north. A deep northerly flow will push the front south of area by late Wed evening leaving a relatively drier air mass in place for Thurs. GFS shows dewpoints dropping down into the mid 60s across a good portion of the area. This will allow overnight temps Thurs night to drop down into the 60s over many spots. Temps will see a a couple of degree drop also as 850 temps show a drop from 19c Tues down to 16c on Thurs aftn. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 300 PM Tuesday...The extended forecast requires little in the way of changes as the theme will be mid level ridging along with the heat, at least for the first half. A broad west to east oriented ridge will build in mostly early in the period with rather dry mid levels as PWs are less than 1.5 inches. This should keep pops to a minimum both Friday and Saturday. As the moisture increases, approaching two inches (PW) Sunday, pops come back into play. It appears there is more of a diurnal signal with convection and this is probably indicative of remnant MCSs and the associated outflow boundaries. The moisture in the column kinda vacillates back and forth from Sunday onward. Overall the forecast for Sunday through Tuesday will probably resemble that of a couple of weeks ago, very hot, possible afternoon and evening/overnight thunderstorms with a slight albeit temporary seemingly refreshing airmass in its wake. Heat advisories look like a given Friday and Saturday with more uncertainty Sunday through Tuesday. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 00Z...Terminals are VFR this evening. Isolated thunderstorms are occurring N of KLBT, between KILM and KCRE extending NW to SE of KLBT, and W of KMYR/KCRE. Best confidence of thunderstorms this evening will be at all terminals except KILM. Generally TEMPO MVFR expected but brief bouts of IFR are possible, lasting less than a half hour or so. Thunderstorms should dissipate later this evening, but convection could continue overnight and move S towards KLBT/KILM in the pre-dawn hours as a front drops S. Wednesday other than low confidence MVFR cigs in the AM at KLBT/KILM, VFR expected with the best chance of shower and thunderstorms at the SC terminals. EXTENDED OUTLOOK...predominantly VFR outside of scattered showers and thunderstorms. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 645 PM...Latest obs show SW 10 to 15 kts with seas of around 2 ft. Forecast on track with no changes expected for the overnight period. Previous discussion follows: Southerly flow will continue on the western periphery of Bermuda High with very manageable seas of 3 ft or less. A small ESE ground swell will continue to mix in. Overall expect rather tranquil wind and seas to continue but a W-NW steering flow will help guide some stronger thunderstorms over the waters through tonight. The winds will generally remain 10 to 15 kts but you can expect a slight spike in winds this afternoon between Piedmont trough and Bermuda High and some higher gusts possible in stronger storms. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 PM Tuesday...A cold front dropping down from the north should push across and south of the local waters Wednesday afternoon and evening. Expect S-SW flow ahead of the front but winds will veer around to the W-NW and eventually N as front drops south by late evening. Thunderstorms will still be a threat on Wed but by Thurs, drier air should make its way in with showers and thunderstorms becoming more isolated. A brief 15 kt surge is possible behind cold front Wed night into early Thurs with seas up to 3 ft but overall expect winds less than 15 kts and seas 3 ft or less. A persistent small ground swell up to 9 seconds will continue to mix in. LONG TERM /FRIDAY THROUGH SUNDAY/... As of 300 PM Tuesday...Bermuda high pressure will dominate the waters as would be expected this time of the year. Really the standard stuff, south to southwest winds of 10-15 knots with seas of 2-4 feet. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...CRM NEAR TERM...RGZ SHORT TERM...DCH LONG TERM...CRM AVIATION...MRR MARINE...DCH/REK/RGZ/CRM
Hazardous weather outlook, Jul 19, 4:06 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 406 PM EDT TUE JUL 19 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-202015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 406 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT ADVISORY CRITERIA WILL LIKELY BE MET WITH HEAT INDICES EXCEEDING 105 DEGREES SATURDAY THROUGH MONDAY AFTERNOONS INTO EARLY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-202015- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 406 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 5:16 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
516 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL WESTWOOD HEIGHTS 34.26N 77.83W
07/19/2016 E1.00 INCH NEW HANOVER NC MEDIA
INTERSECTION OF GORDON RD AND MARKET ST.
&&
EVENT NUMBER ILM1600245
ROSSLocal storm report, Jul 19, 5:26 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 1 WNW EASY HILL 34.23N 78.03W
07/19/2016 M4.25 INCH BRUNSWICK NC PUBLIC
RAIN FELL IN ONE HOUR AND 30 MINUTES
&&
EVENT NUMBER ILM1600246
ROSSSpecial weather statement, Jul 19, 6:08 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
608 PM EDT TUE JUL 19 2016
NCZ109-110-192315-
INLAND BRUNSWICK NC-COASTAL BRUNSWICK NC-
608 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL BRUNSWICK COUNTY UNTIL
715 PM EDT...
AT 608 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUPPLY...OR 8 MILES NORTHEAST OF SHALLOTTE. THIS STORM WAS NEARLY
STATIONARY.
WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHALLOTTE...CIVIE TOWN AND VARNAMTOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 14
AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3394 7820 3395 7822 3393 7822 3393 7821
3392 7822 3393 7823 3392 7823 3393 7834
3402 7847 3407 7838 3396 7817
TIME...MOT...LOC 2208Z 111DEG 1KT 3404 7826
REKSpecial weather statement, Jul 19, 7:31 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT TUE JUL 19 2016
NCZ087-099-200030-
ROBESON NC-COLUMBUS NC-
731 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR WESTERN COLUMBUS AND SOUTHEASTERN
ROBESON COUNTIES UNTIL 830 PM EDT...
AT 731 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHEASTERN COMMUNITY COLLEGE...OR NEAR WHITEVILLE...MOVING WEST AT
25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...FAIRMONT...TABOR CITY...CHADBOURN...BETHEL...
FAIR BLUFF...BOARDMAN...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...
BARNESVILLE...EVERGREEN...MOLLIE...DULAH...SIDNEY...CLARENDON...
CHERRY GROVE...NAKINA...BRUNSWICK...CERRO GORDO AND MARIETTA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 208...AND BETWEEN MILE
MARKERS 209 AND 210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 12 AND 14.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 393.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3450 7885 3448 7887 3446 7883 3447 7876
3443 7868 3396 7866 3438 7917 3463 7913
TIME...MOT...LOC 2331Z 095DEG 21KT 3432 7877
SHKSpecial weather statement, Jul 19, 7:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT TUE JUL 19 2016
SCZ053-054-200045-
INLAND HORRY SC-COASTAL HORRY SC-
739 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL HORRY COUNTY UNTIL 845 PM
EDT...
AT 739 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LONGS...OR 8 MILES NORTH OF NORTH MYRTLE BEACH AIRPORT...MOVING WEST
AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONWAY...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH AIRPORT...
LITTLE RIVER...HICKORY GROVE...ALLSBROOK...GORETOWN...HOMEWOOD...
ADRIAN...HAND...LONGS...WAMPEE...CHERRY GROVE BEACH...BAYBORO...
HAMMOND...BROOKSVILLE...NIXONVILLE...
BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH AND SEA COAST MEDICAL
CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 17 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 8 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3380 7906 3407 7904 3402 7874 3390 7861
3383 7863 3381 7869
TIME...MOT...LOC 2339Z 092DEG 8KT 3393 7878
SHKSpecial weather statement, Jul 19, 8:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
815 PM EDT TUE JUL 19 2016
NCZ087-096-200115-
BLADEN NC-ROBESON NC-
815 PM EDT TUE JUL 19 2016
...SPECIAL WEATHER STATEMENT FOR WESTERN BLADEN AND NORTHEASTERN
ROBESON COUNTIES UNTIL 915 PM EDT...
AT 815 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOBERMORY...OR 14 MILES EAST OF RED SPRINGS...MOVING SOUTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...ELIZABETHTOWN...ST. PAULS...BLADENBORO...SMITHS...
RUSKIN...WHITE OAK...HOWELLSVILLE...TOLARSVILLE...ABBOTTSBURG...
TOBERMORY...BUTTERS...ELKTON...CARVERS...LISBON...JEROME...REX...
DUART...BARKER TEN MILE AND BLADEN COMMUNITY COLLEGE.
THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 22
AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3488 7892 3486 7893 3484 7890 3485 7883
3485 7873 3441 7836 3455 7897 3488 7906
3490 7894
TIME...MOT...LOC 0015Z 340DEG 36KT 3484 7893
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:15 PM EDT | Special Weather Statement | ILM | Bladen | 60 min |
| Jul 19, 8:39 PM EDT | Special Marine Warning | ILM | 96 min | |
| Jul 19, 9:20 PM EDT | Special Marine Warning | ILM | 55 min | |
| Jul 19, 9:32 PM EDT | Areal Flood Warning | ILM | Bladen, Robeson | 118 min |
| Jul 19, 10:07 PM EDT | Special Weather Statement | ILM | Robeson | 38 min |
| Jul 20, 6:30 PM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| Jul 19, 10:00 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 2 hr |
| Jul 19, 10:49 PM EDT | Special Weather Statement | ILM | Williamsburg | 41 min |
| Jul 19, 11:29 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 46 min |
| Jul 19, 11:34 PM EDT | Areal Flood Advisory | ILM | Williamsburg | 116 min |
| Jul 20, 12:17 AM EDT | Special Weather Statement | ILM | Florence, Marion | 58 min |
| Jul 20, 12:57 AM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 3 hr |
| Jul 20, 3:28 PM EDT | Special Weather Statement | ILM | Marlboro | 32 min |
| Jul 20, 4:19 PM EDT | Special Weather Statement | ILM | Darlington | 41 min |
| Jul 20, 4:21 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 38 min |
| Jul 20, 4:41 PM EDT | Special Weather Statement | ILM | Darlington | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.